Alert archive / Ohio / Small Craft Advisories in 2023
Small Craft Advisory 3, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jan 9, 2023, 2:37 AM EST. It took effect at Jan 9, 2023, 9:12 AM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2023, 2:37 AM EST (07:37 UTC)
- In effect from
- Jan 9, 2023, 9:12 AM EST
- Expired
- Jan 9, 2023, 10:00 PM EST
- In force
- 13 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
683 WHUS71 KCLE 090737 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 237 AM EST Mon Jan 9 2023 LEZ147>149-091545- /O.NEW.KCLE.SC.Y.0003.230109T1600Z-230110T0300Z/ Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 237 AM EST Mon Jan 9 2023 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EST THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...From 11 AM this morning to 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
4 follow-up statements
768 WHUS71 KCLE 091412 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 912 AM EST Mon Jan 9 2023 LEZ147>149-100300- /O.EXT.KCLE.SC.Y.0003.230109T1412Z-230110T0300Z/ Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 912 AM EST Mon Jan 9 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 2 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
332 WHUS71 KCLE 091956 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 256 PM EST Mon Jan 9 2023 LEZ147>149-100300- /O.CON.KCLE.SC.Y.0003.000000T0000Z-230110T0300Z/ Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 256 PM EST Mon Jan 9 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
171 WHUS71 KCLE 091959 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 259 PM EST Mon Jan 9 2023 LEZ147>149-100300- /O.CON.KCLE.SC.Y.0003.000000T0000Z-230110T0300Z/ Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 259 PM EST Mon Jan 9 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West-southwest winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
636 WHUS71 KCLE 100247 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 947 PM EST Mon Jan 9 2023 LEZ147>149-100400- /O.EXP.KCLE.SC.Y.0003.000000T0000Z-230110T0300Z/ Willowick to Geneva-on-the Lake OH-Geneva-on-the- Lake to Conneaut OH-Conneaut OH to Ripley NY- 947 PM EST Mon Jan 9 2023 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... Winds and waves have fallen below Small Craft Advisory Criteria so the Small Craft Advisory will expire at 10 PM. Winds and waves will continue to decrease overnight. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jan 9, 12:42 AM EST, 1 hour 55 minutes earlier.
Area forecast discussion, Jan 9, 12:42 AM EST, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1242 AM EST Mon Jan 9 2023 .SYNOPSIS... A weak area of low pressure will move northeast through the Ohio Valley this evening. High pressure will arrive behind this system on Monday, shifting to the Mid-Atlantic on Tuesday. A trough developing over the Plains will reach the Great Lakes Region towards the end of the week bringing a return to active weather and cooler temperatures. && .NEAR TERM /THROUGH TODAY/... 945 PM Update... Removed the low end POPs out of the southeastern zones. Might get a flurry or two, but for the most part, low levels are too dry for the mid level precipitation to do much of anything. Minor temperature edits overnight but not amounting to anything impactful. Previous Discussion... An upper level trough is advancing towards the region from the west with weak surface low pressure moving northeast up the Ohio Valley. Mid level moisture advection will continue this evening but a very dry layer of air is located near 850mb as noted on the 12Z PIT sounding. Light echos can be seen approaching on regional radars but with only a few flurries reported in SW Ohio. Any precipitation that does reach the ground this evening will be focused mainly from Canton to Youngstown and will continue with just a low 20 percent chance of snow in the forecast. Otherwise, weak cold advection will develop behind this system overnight with lows dropping into the mid and upper 20s with mostly cloudy skies. High pressure will build in behind this system on Monday. Subsidence will aid in scattering the low level clouds from west to east on Monday morning bringing a window of much welcomed sunshine. This sun along with low level warm advection and a strengthening pressure gradient will support highs in the lower 40s in NW Ohio and upper 30s east. An increase in cloud cover is expected again by Monday night ahead of the next shortwave trough approaching the region. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... On Tuesday, a compact but modest shortwave trough quickly moves southeast across the area. There should be just enough moisture and lift associated with this trough for at least low precipitation chances Tuesday afternoon into Tuesday evening. Upper-level ridge quickly builds back in Tuesday night before flow goes mostly zonal for Wednesday. A stationary front may linger across the region Wednesday and Wednesday night. Some models have a weak, subtle shortwave trough moving across the area, which may produce enough lift, along with low-level frontogenesis, for some light rain Wednesday afternoon through Wednesday night. Temperatures will remain above normal through the short term period, with highs in the low 40s on Tuesday, to the mid 40s by Wednesday. && .LONG TERM /THURSDAY THROUGH SUNDAY/... By Thursday, a large-scale trough moves out of the central CONUS to the eastern CONUS, becoming an upper low centered over Ohio by 06Z/Fri. This takes a surface low across the area Thursday night with precipitation Thursday and Thursday night. Confidence in timing and low evolution have not improved from previous runs, and in fact, some model guidance has much lower QPF, and thus max PoPs have lowered from the 70-80% range to 60-70% range. Warm temperatures should keep precipitation largely rain until the low departs to the east Thursday night into Friday, which is when wrap around moisture should produce lake-enhanced snow. For this part of the system, NBM run-to-run snow probabilities have increased slightly with much of the snowbelt (primary and secondary) up to a 40-60% chance of 2" of greater of snow Friday through Saturday. High pressure builds back in by Sunday, with temperatures warming back up to above normal. && .AVIATION /06Z Monday THROUGH Friday/... MVFR cigs through the bulk of this TAF period as high pressure builds in from south. MVFR will prevail through late tomorrow morning before VFR cigs take control as high pressure moves further east. Winds will remain light and less than 12 kts while gradually shifting from northwesterly to southwesterly through Monday afternoon. The exception will be ERI where southwesterly winds Monday afternoon may gust to 20 knots. Outlook...Non-VFR possible Tuesday evening in NEOH and NWPA with light snow. Non-VFR possible again on Thursday in rain showers. && .MARINE... Relatively quiet conditions expected through tonight as high pressure departs to the east and a weak low develops well south of the lake. High pressure builds into the southeast CONUS tomorrow, with west to southwest winds developing and strengthening to around 20 knots Monday morning through Monday evening. Relatively quiet conditions ensue Monday night and persist through at least Wednesday night as high pressure largely remains in control. The next low pressure system expected to move into the vicinity of Lake Erie by Thursday evening/night. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...KEC NEAR TERM...KEC/26 SHORT TERM...Saunders LONG TERM...Saunders AVIATION...Iverson MARINE...Saunders
Hazardous weather outlook, Jan 8, 3:08 AM EST, 23 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 308 AM EST Sun Jan 8 2023 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-090815- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 308 AM EST Sun Jan 8 2023 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-090815- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 308 AM EST Sun Jan 8 2023 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.